I was diagnosed with diverticulitis and was started on Flagyl and cipro (ciprofloxacin). How long before feeling better?
48 hours. You really should start feeling better within 48 hours, if not earlier. If your symptoms are not improving or worsening, you should consider talking to the doctor that prescribed the antibiotics.
Depends. If it is uncomplicated diverticulitis, you need to be on a liquid diet at most until the pain and fever resolve and you are passing gas/stool. The antibiotics should be continued for 14 days. You should fell better in 24-48 hours. If not have to suspect a complication, either perforation or abscess and may require hospitalization and/or surgery.
I was diagnosed with diverticulitis and was started on Flagyl and cipro (ciprofloxacin)? Is that the usual therapy?
Yes but there's more. What you were prescribed is a very common form of treatment when diverticulitis is suspected or confirmed. The premise of rx is to kill the bacteria that are lodged in the affected diverticular pocket--in reducing the infection thus reduce the inflammation. Repeated bouts of diverticulitis, especially in the same location, warrant investigation & possibly surgery to remove the diseased colon area.
Yes, quite common. It sounds like you have uncomplicated diverticulitis, which is most often treated as outpatient with oral antibiotics, often Cipro (ciprofloxacin) and flagyl. Most people get better; most (about 65%) won't have any more episodes. For those who do have another episode, 99% are less serious than the first one. After the acute episode is over, make sure to drink enough water (64 oz/day) and add a fiber supplement.
I am on flagyl and cipro (ciprofloxacin) 500 mg each for diverticulitis I am having excruciating pain in my lower back would either of these meds cause this?
It is possible. Back pain and myalgia are reported side effects of Cipro (ciprofloxacin). Contact your prescribing doctor.
I am taking Flagyl and Cipro (ciprofloxacin) together for diverticulitis and enteritis. Can I take Cialis with these? I am have HBP controlled by meds.
Yes. Should be fine with this, but only a man would want to have sex while having a bout of enteritis and diverticulitis! Good luck.
Yes. Yes, you should be able to take cialis with your antibiotics, as long as you are feeling OK. IF you feel weak, feverish, dizzy from your diverticulitis, don't take cialis, and see a doctor.
Yes you can. No drug interactions.
Interaction. The Flagyl may increase the effects of the Cialis due to the way they are processed by the liver. There may be additional cautions needed due to the blood pressure medications.
I have been told that I have diverticulitis and colitis. I am on oral cipro (ciprofloxacin) and Flagyl for both. How long for the meds to kick in and the diarrheatostop?
Confirm the dx. You first have to make sure that the diagnosis is correct. Diverticular associated colitis is a real entity, but it is less common than ulcerative colitis or crohn's disease. If a gastroenterologist confirmed that diagnosis with colonoscopy and biopsy, then sometimes antibiotics, such as Cipro (ciprofloxacin) and Flagyl may not work to stop the diarrhea. Other treatment options are possible.
Infection. Diverticulitis is an infection in an out-pocketing of your intestine. If you have diverticulitis then Cipro (ciprofloxacin) and Flagyl are the antibiotics you need to be taking to help clear the infection.
Infection. You have an infection of these pocket call diverticuli. Treament is antibiotic.
I was put on cipro (ciprofloxacin) for diverticulitis but reacted to it - tendons of knees and feet severely swollen. Will taking only Flagyl be enough?
Medical re-evaluatio. You should contact your health care provider now. Metronidazole not adequate but depends how long you were on Ciprofloxacin and on the severity of the diverticulitis.
They cover. Different bacterial organisms. Hence, you need to discuss with your doctor. Cipro (ciprofloxacin) covers gram negative bacteria. Flagyl covers anaerobes and gram positive.
Dr "presumably" diagnosed me with diverticulitis. I'm taking cipro (ciprofloxacin) and flagyl. My bowels changed in color now dark and pasty is this normal?
Not normal!!! Black and pasty could mean that you have and upper gastrointestinal bleed... although unlikely... Call your prescribing doctor, and do not panic.